|*DISCLAIMER: This page is an unmoderated forum, and the opinions expressed herein do not necessarily reflect the viewpoint of The Johns Hopkins Medical Institutions. Patients are advised to consult their personal physicians before making any medical decisions. |
I don't know about the side effects of Avastin, but oxaliplatin is known for causing cold neuropathy in the extremities and Xeloda causes hand and foot syndrome.
I just discussed oxali w/ my onc yesterday. I was on it for a year and a half, which is almost unheard of, and stopped because the drug stopped working, not because of side effects. My onc said that many other oncs will stop oxali after 6 months because they believe the body cannot tolerate it, even if it is killing the cancer. He said this is really wrong and unfortunate, as it can add a year to one's life. What he has his pts do is take 900 mg of Neurontin a day (300 mg 3x a day, prescription) and take glutamine powder daily. (sorry I can't remember the dose, but I don't think you can take too much.)
For the hand and foot syndrome from Xeloda, he should take 500 mg L-Lycene 2x a day and 100 mg Vitamin B-6 2x a day. Also use serious lubricating moisturizer like bag balm or udder cream on hands and feet esp. at night, and wear loose sox over feet.
I have not heard of someone taking both Xeloda and oxali at the same time. No
wonder he feels lousy! Hope this helps.
Reply to this message | Return to Main Message List